Asymptotic properties of some subset vector autoregressive process estimators

Peter J. Brockwell, Richard A. Davis, Alexandre A. Trindade

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


We establish consistency and derive asymptotic distributions for estimators of the coefficients of a subset vector autoregressive (SVAR) process. Using a martingale central limit theorem, we first derive the asymptotic distribution of the subset least squares (LS) estimators. Exploiting the similarity of closed form expressions for the LS and Yule-Walker (YW) estimators, we extend the asymptotics to the latter. Using the fact that the subset Yule-Walker and recently proposed Burg estimators satisfy closely related recursive algorithms, we then extend the asymptotic results to the Burg estimators. All estimators are shown to have the same limiting distribution.

Original languageEnglish
Pages (from-to)327-347
Number of pages21
JournalJournal of Multivariate Analysis
Issue number2
StatePublished - Aug 2004


  • Asymptotic distribution
  • Burg
  • Least squares
  • Martingale
  • Recursive algorithm
  • Subset modeling
  • Yule-Walker


Dive into the research topics of 'Asymptotic properties of some subset vector autoregressive process estimators'. Together they form a unique fingerprint.

Cite this